Advertisement

Reactions Weekly

, Volume 1697, Issue 1, pp 385–385 | Cite as

Vilazodone

Drug toxicity, tonic-clonic seizure and transient seizure activity: 2 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug overdose

In a case series, two boys aged 3 years (case 1) and 28 months (case 2) were described, who developed drug toxicities manifesting as tonic-clonic seizure and transient seizure activity, respectively, following accidental ingestion of vilazodone. The 3-year-old boy ingested vilazodone in an overdose quantity.

Case 1: A 3-year-old boy was found to be "shaking all over the place" by his sibling. The mother found him stiff, unresponsive, with full body shaking and partially open eyes. His mother found an empty blister pack of tablet vilazodone 40mg, out of which seven were missing. He had accidentally ingested vilazodone tablets. The emergency services explained him as undergoing tonic-clonic seizures. They administered lorazepam, however, his seizures did not resolve....

References

  1. Del Pizzo J, et al. Seizures after Pediatric Vilazodone Ingestion: A Case Series. Pediatric Emergency Care 34: e51-e54, No. 3, Mar 2018. Available from: URL: http://doi.org/10.1097/PEC.0000000000001174
  2. Kopec KT, et al. Protracted seizures after vilazodone pediatric overdose. Clinical Toxicology 51: 594 abstr. 44, No. 7, Aug 2013. Available from: URL: http://dx.doi.org/10.3109/15563650.2013.817658Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations